Home » Frequently asked Questions on Health » What precautions are to be taken during IV chemotherapy?

What precautions are to be taken during IV chemotherapy?

Q: My 52 years old father is suffering from lung cancer with spinal metastasis, which was diagnosed a year back. It was under treatment process with oral Erlotinib. Everything is stable but disease is slightly progressing in spine. Due to this, doctor has asked for IV combination chemotherapy with injection Gemcitabine and injection Caboplatin. What should be the diet during chemotherapy?

A:It appears your father has advanced stage lung cancer requiring chemotherapy. Chemotherapy can cause nausea and vomiting in general but individual responses may differ. Maintaining a balanced diet is crucial and a slight increase in proteins and fats in the balance may sometimes help get adequate calories in the face of poor appetite. However there is no great evidence in advanced lung cancer that a specific diet will make a significant difference in long term results. Whatever is palatable, soft or of a tolerable consistency would be one option. Alcohol must be avoided during this chemotherapy regimen.

Good oral hygiene will also help. Some recent research has shown some benefit with nutritional parameters like better weight maintenance when specific fatty acids from fish oil were used in the clinical trial. If you need more specific suggestions based on your father's particular circumstance please meet with the nutrition specialist at the hospital where he is getting the chemotherapy and discuss with his oncologist if he has any specific recommendations based on the rest of his health - such as any cardiac or diabetic restrictions. I hope your family finds solace during this difficult time.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------